Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 58, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 27, 2007, 11:30 PM CDT for Franklin County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 28, 2007, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 280432
FFWTOP
KSC059-281030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1130 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 530 AM CDT
* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OF THREE TO FOUR INCHES OVER PARTS OF FRANKLIN
COUNTY WITH RAIN CONTINUING.
* LOCATIONS IMPACTED INCLUDE...
POMONA...
OTTAWA...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 198.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3839 9540 3846 9506 3870 9506 3867 9549
3846 9550 3839 9550
$$1 follow-up statement
000
WGUS73 KTOP 280903
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT THU JUN 28 2007
KSC059-280914-
FRANKLIN-
400 AM CDT THU JUN 28 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN COUNTY...
AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE VERY HEAVY RAIN THAT MOVED ACROSS THE AREA LATE WEDNESDAY
EVENING HAD DIMINISHED IN COVERAGE AND INTENSITY. LOCAL COUNTY LAW
ENFORCEMENT ALSO REPORTED THAT THEY WERE NOT AWARE OF ANY ROAD
PROBLEMS AT THIS TIME. THEREFORE THE FLASH FLOOD WARNING IS NO
LONGER IN EFFECT.
RADAR INDICATED POCKETS OF MODERATE TO HEAVY RAINFALL WERE STILL
POSSIBLE THROUGH THE MORNING HOURS. ANY MODERATE TO HEAVY SHOWERS
WILL CAUSE PONDING OF WATER ON ROADWAYS AND ADDITIONAL STREAM
RISES.
A FLASH FLOOD WATCH CONTINUES FOR THE AREA THROUGH 7 PM THIS
EVENING. WITH THE HEAVIER RAINS EARLIER...THE GROUND REMAINS
SATURATED AND ADDITIONAL HEAVY RAINFALL IS STILL POSSIBLE THAT
COULD QUICKLY SEND STREAMS OUT OF THEIR BANKS AND LEAD TO ADDITIONAL
FLASH FLOOD WARNINGS.
PERSONS WILL NEED TO STAY ALERT FOR HEAVY RAINFALL AND WHEN
TRAVELING
AVOID CROSSING WATER COVERED ROADWAYS.
LAT...LON 3839 9540 3846 9506 3870 9506 3867 9549
3846 9550 3839 9550
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:23 PM CDT, 8 hours 7 minutes earlier.
Area forecast discussion, Jun 27, 3:23 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 323 PM CDT WED JUN 27 2007 .DISCUSSION... COMPLEX WEATHER PATTERN OVER THE AREA TODAY. FRONTAL BOUNDARY FROM THE NORTH LINGERING SOMEWHERE ACROSS NORTH CENTRAL INTO NORTHEAST KANSAS...WHILE UPPER LOW OVER OKLAHOMA MOVES SLOWLY NORTHWARD. HAVE HAD AN INITIAL ROUND OF CONVECTION WITH THE NORTHERN FRONT PROMPTING HEAVY RAIN ALONG THE KS NE BORDER...AND ARE NOW SEEING A LINE OF HEAVIER RAINFALL ASSOCIATED WITH SOUTHERN LOW MOVING NORTH INTO EAST CENTRAL KS ATTM. DIFFICULT TO REFINE DETAILS WITH ONGOING CONVECTION...HOWEVER DO THINK THAT BOUNDARY CURRENTLY BISECTING THE CWA WILL CONTINUE TO MOVE SOUTHWARD SLOWLY THROUGH THE EVENING HOURS. AS UPPER LOW CONTINUES TO PROGRESS NORTH...EXPECT ONE TO ENHANCE THE OTHER AND BRING ADDITIONAL AREAS OF HEAVY RAIN TO EAST CENTRAL KANSAS. STORMS ARE RATHER PROLIFIC RAIN PRODUCERS...DROPPING AN INCH IN HALF AN HOUR IN SOME LOCATIONS. SHOWERS AND STORMS HAVE DIMINISHED IN INTENSITY AS BOUNDARY PASSES...SO THINK OUR NORTHERN COUNTIES WILL BE OK OUT OF THE WATCH ALTHOUGH LOCALLY HEAVY RAINFALL STILL POSSIBLE. SOUTHERN COUNTIES MAY GET A PROLONGED ROUND OF PRECIPITATION AND THINK THE WATCH IS STILL WARRANTED SO WILL STAY IN PLACE. HAVE KEPT HIGH POPS ALONG AND SOUTH OF I70 FOR THIS AFTERNOON INTO TONIGHT...AND DECREASED ALONG THE NORTHERN BORDER TO NO POPS AFTER MIDNIGHT AS SYSTEM SLOWLY GETS SHUNTED SOUTHWARD BY THE MEAN FLOW. WILL CARRY LIKELY POPS ALONG/SOUTH OF I35 IN THE MORNING THEN DIMINISH LATER IN THE DAY AS THREAT DECREASES. HAVE COOLED TEMPS A BIT AND INCREASED CLOUD COVER AND ADJUSTED QPF TO TRY AND BETTER CAPTURE ONGOING AND FORECAST PRECIP. 67 THURSDAY NIGHT...WITH THE SLOW MOVEMENT OF THE FRONTAL BOUNDARY TODAY AND THE MODELS HAVING DIFFICULTY JUST IN INITIALIZATION LEFT SOME LOW CHANCE TO SLIGHT CHANCE POPS ACROSS EAST CENTRAL KS OVERNIGHT. UPPER LEVEL RIDGING WILL BEGIN TO BUILD INTO NORTH CENTRAL KS OVERNIGHT SO WOULD NOT ANTICIPATE MUCH IN THE WAY OF PRECIPITATION FURTHER NORTH THAN I35. AS UPPER LEVEL RIDGING CONTINUES TO NUDGE EAST FRONTAL BOUNDARY SHOULD SINK SOUTH OF THE FORECAST AREA BY THE MORNING HOURS SO REMOVED POPS AFTER 12Z FRIDAY. FRIDAY THROUGH WEDNESDAY...IN GENERAL PATTERN WILL BE CHARACTERIZED WITH UPPER LEVEL RIDGING AND GRADUAL WARMING. INITIALLY IN THE PERIOD BEHIND THE PASSAGE OF THE WEAK COLD FRONT H500 RIDGE WILL BUILD IN WEST TO EAST ACROSS THE CWA CLEARING OUT ANY LINGERING PRECIPITATION ACROSS EAST CENTRAL KS BY FRIDAY AFTERNOON. BAND OF WESTERLIES WILL SET UP NORTH OF THE H500 RIDGE AXIS BRINGING LEE SIDE TROUGHING OVER THE WESTERN HIGH PLAINS BY SATURDAY. LEE TROUGHING WILL VEER LOW LEVEL WINDS AROUND TO THE SOUTH ACROSS THE ENTIRE FORECAST AREA BY SUNDAY AFTERNOON. BETWEEN SOUTHERLY FLOW AND MOSTLY SUNNY SKIES ASSOCIATED WITH MID TO UPPER LEVEL RIDGING TEMPERATURES WILL SLOWLY INCREASE THROUGHOUT THE PERIOD. HIGHS ON FRIDAY ARE EXPECTED TO TOP OUT IN THE LOWER TO MID 80S. HIGH TEMPERATURES WILL THROUGHOUT THE WEEK AND BY MONDAY HIGHS ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 90S ACROSS THE FORECAST AREA. BY TUESDAY NIGHT AND INTO WEDNESDAY THE GFS WAS INDICATING AN AMPLIFICATION OF THE H500 RIDGE WEST OVER THE ROCKIES AS A FEW STRONG SHORTWAVES MOVE SOUTH OUT OF CANADA INTO THE GREAT LAKES REGION. IF THIS VERIFIES THE FLOW ALOFT WOULD TRANSITION TO NORTHWEST FLOW WITH AN AMPLIFIED RIDGE OVER THE WESTERN CONUS...AND A MEAN TROUGH OVER THE EAST COAST. WITH PERSISTENT SOUTHERLY FLOW AND TRANSITIONING NORTHWEST FLOW ALOFT TUESDAY NIGHT INTO WEDNESDAY THERE IS AN INCREASING CHANCE OF A POSSIBLE WEAK FRONTAL PASSAGE OR EMBEDDED SHORTWAVE PASSAGE THAT COULD SET OFF SOME CONVECTION ACROSS THE CWA. WITHOUT MUCH CONFIDENCE IN THESE RELATIVELY SMALL SCALE FEATURES OUT AT DAY 7 OF THE FORECAST PACKAGE HAVE LEFT THE FORECAST DRY AT THIS TIME. THE MIDDLE OF NEXT WEEK WILL HAVE TO BE MONITORED FOR PRECIPITATION CHANCES IF THE FLOW ALOFT DOES TRANSITION TO A NORTHWEST FLOW. CAVANAUGH && .AVIATION... HAVE CARRIED VFR CONDITIONS INITIALLY AT TAF SITES HOWEVER HAVE IFR CONDITIONS AT TIME OF GREATEST THREAT FOR HEAVY RAINFALL AND TSTORMS. HAVE DEPICTED HEAVIEST ROUNDS AT MHK IN THE AFTERNOON...WITH TOP AND FOE IN THE EVENING HOURS. AS FRONT MOVES SOUTH THINK THAT WILL BRING CIGS BACK UP TO MVFR IN THE EARLY MORNING HOURS. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY FOR KSZ040-054>056-058-059. &&
Hazardous weather outlook, Jun 27, 4:18 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 418 PM CDT WED JUN 27 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-282130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 418 PM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WITH THE HIGHEST PROBABILITY OF HEAVY RAIN EXISTING ALONG AND SOUTH OF THE KANSAS TURNPIKE. AS A RESULT A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR PORTIONS OF EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 700 PM THURSDAY ACROSS PORTIONS OF EAST CENTRAL KANSAS...GENERALLY ALONG AND SOUTH OF INTERSTATE 35. SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY AND BRING PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 27, 6:34 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
634 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD 7 WSW MAYETTA 39.30N 95.84W
06/27/2007 JACKSON KS FIRE DEPT/RESCUE
WATER BEGINNING TO FLOW OVER ROADWAYS. AT 150TH AND HWY K
WATER IS FLOWING 1 INCH DEEP OVER THE ROAD. WATER FLOWING
THROUGH A CREEK HAS REACHED THE BOTTOM OF A BRIDGE NEAR
150TH AND K AS WELL.
0627 PM HEAVY RAIN 5 N DELIA 39.31N 95.97W
06/27/2007 M3.20 INCH JACKSON KS TRAINED SPOTTER
MEASURED RAINFALL SINCE 4PM. ROADS FILLED WITH
WATER...AND PONDING OF WATER OCCURRING IN THE YARD.
&&
EKSpecial weather statement, Jun 27, 6:48 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 648 PM CDT WED JUN 27 2007 KSZ059-280030- ANDERSON- 648 PM CDT WED JUN 27 2007 ...COLD AIR FUNNELS HAVE BEEN SITED ACROSS SOUTHEASTERN ANDERSON COUNTY... AT 645 PM CDT...A FEW COLD AIR FUNNELS HAVE BEEN REPORTED BY THE PUBLIC BETWEEN KINCAID AND LONE ELM IN SOUTHEAST ANDERSON COUNTY. ATMOSPHERIC CONDITIONS OVER EASTCENTRAL KANSAS ARE FAVORABLE FOR THE FORMATION OF COLD AIR FUNNELS. STUDIES OF COLD AIR FUNNELS SHOW THAT THEY SELDOM TOUCH THE GROUND AND RARELY DO ANY DAMAGE. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SPIN LIKE A TOP...AND LAST ONLY A FEW MINUTES BEFORE DISSIPATING. PERSONS ACROSS EASTCENTRAL KANSAS SHOULD REMAIN ALERT AND MOVE TO A PLACE OF SAFETY IF A FUNNEL CLOUD APPROACHES THE GROUND NEAR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
Local storm report, Jun 27, 7:02 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN ST. MARYS 39.19N 96.07W
06/27/2007 M3.10 INCH POTTAWATOMIE KS TRAINED SPOTTER
MEASURED IN A RAIN GAUGE IN THE MIDDLE OF THE CITY. 2.9
INCHES OF RAIN WAS MEASURED BY A SPOTTER JUST UP THE
ROAD. WATER WAS FLOWING ALONG MANY ROADWAYS...AND SOME
PONDING OF WATER WAS OCCURING IN YARDS AND FIELDS.
&&
EKLocal storm report, Jun 27, 7:38 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
738 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HEAVY RAIN SCANDIA 39.79N 97.78W
06/27/2007 M3.00 INCH REPUBLIC KS TRAINED SPOTTER
RAIN HAD ENDED. TOTAL FROM EARLIER TODAY.
0601 PM HEAVY RAIN 3 NW MUNDEN 39.94N 97.58W
06/27/2007 M3.50 INCH REPUBLIC KS TRAINED SPOTTER
RAIN HAD ENDED. TOTAL FROM EARLIER TODAY.
0621 PM HEAVY RAIN 1 N ST. MARYS 39.21N 96.07W
06/27/2007 M2.50 INCH POTTAWATOMIE KS TRAINED SPOTTER
STILL RAINING. TOTAL SINCE HEAVIER RAIN BEGAN AROUND 4PM.
&&
KAYSLocal storm report, Jun 27, 10:11 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1011 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 N DELIA 39.27N 95.97W
06/27/2007 JACKSON KS TRAINED SPOTTER
A QUARTER MILE WEST OF E ROAD AND 122ND...FAST FLOWING
WATER UP TO A FOOT DEEP WAS OVER THE ROAD.
0900 PM FLASH FLOOD 1 N DELIA 39.26N 95.97W
06/27/2007 JACKSON KS TRAINED SPOTTER
A HALF MILE WEST OF E ROAD AND 118TH...A WATERSHED POND
WAS OVERFLOWING ACROSS THE ROAD WITH A DEPTH OF ABOUT 2
FEET.
&&
WOLTERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:30 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.